Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 27, 2020, 2:02 PM MST for Otero County, New Mexico. It took effect at Jan 27, 2020, 4:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2020, 2:02 PM MST (21:02 UTC)
- In effect from
- Jan 27, 2020, 4:00 PM MST
- Expired
- Jan 27, 2020, 11:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS74 KEPZ 272102 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 202 PM MST Mon Jan 27 2020 NMZ402-415-416-280800- /O.NEW.KEPZ.WI.Y.0003.200127T2300Z-200128T0800Z/ Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 202 PM MST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 AM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Across the peaks and eastern slopes of the Sacramento Mountains and Blacks Range. * WHEN...Until 1 AM MST Tuesday. * ADDITIONAL DETAILS...Winds will gradually decrease during the early morning hours Tuesday to 15 to 25 mph by sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
1 follow-up statement
079 WWUS74 KEPZ 280600 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1100 PM MST Mon Jan 27 2020 NMZ402-415-416-280700- /O.CAN.KEPZ.WI.Y.0003.000000T0000Z-200128T0800Z/ Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1100 PM MST Mon Jan 27 2020 ...WIND ADVISORY IS CANCELLED... Winds have become more northwest and north and diminished in speed, although winds of 15 to 25 mph could still persist through the night time hours. $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:49 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 27, 9:49 AM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 949 AM MST Mon Jan 27 2020 .AVIATION...18Z TAF CYCLE P6SM FEW-SCT050-070 SCT-BKN100-120 through 01Z before skies start to become SKC. Isolated to scattered -SHRA possible through 00Z with an few lightning strikes possible as well. West to northwest winds of 15-25G35KTS common across region through 03-06Z before decreasing to 5-15KTS by 12Z. && .PREV DISCUSSION...251 AM MST Mon Jan 27 2020... .SYNOPSIS... An upper disturbance with a cold front will combine with a low pressure system to the east to bring windy conditions across southern New Mexico and west Texas this afternoon and this evening. There will also be a few rain and mountain snow showers with rain and snow amounts generally light. High pressure will result in dry weather with slightly cooler temperatures on Tuesday. Another upper disturbance will move across the region Wednesday and Thursday producing a few rain and mountain snow showers. Dry weather with warming temperatures are expected Friday through next weekend. && .DISCUSSION... .SHORT TERM...Today and Tonight... Our quiet weather pattern comes to an end today as we await the arrival of an shortwave trough embedded in the WNW upper level flow. We should see increasing winds this afternoon along with a few rain/snow showers across the region. Temperatures will be slightly cooler, pretty much near normal for late January. The primary impact today will be winds. Winds this morning will remain fairly light ahead of the system, but expecting gusty winds to begin around noon into the afternoon. Rapid lee cyclogenesis over eastern NM in the early afternoon will produce a surface low in the 1003mb range and induce a tighter pressure gradient over the forecast area. Sustained wind speeds of 25 to 35 mph are expected, especially across the southern NM lowlands and international border. We should also see a few wind gusts up to 45 mph, with locally higher gusts through mountain gaps. The strongest winds of the day will likely occur just prior to trough axis passage, so looking at the 3-6pm timeframe for peak winds. A secondary concern tonight will be winds over the Black Range and Sacramento Mountains as recent model runs suggest continued gusty conditions throughout much of the night. Mountain zones look to stay mixed overnight into stronger winds aloft, producing overnight wind gusts of 30-40 mph. The decision was made to hold off on a Wind Advisory, as winds this afternoon sit right on the line of advisory criteria. In addition to today's winds, we're expecting isolated rain and snow showers, primarily focused over our northern zones. Precipitation chances will begin after sunrise over the Gila Region, moving eastward trough Sierra and Otero Counties through the day. Also can't rule out a brief rain shower for our southern lowlands as weak instability may be enough for a light showers here and there. Most areas, however, are expected to remain dry today. Any locations that do receive precipitation will likely see totals in the 0.01-0.10" range. Snow levels will be above 7,500 feet through the event, with new snow accumulations of less than an inch. Snow chances will linger over the Sacramento Mountains this evening before ending shortly after sunset. We'll be dry areawide tonight behind the system, with breezy NW winds. && .LONG TERM...Tuesday through Sunday. Upper trough and cold front which brought windy conditions today will be east of the Rockies by early Tuesday. Consequently New Mexico and west Texas will be in a subsiding northwest flow with advection of cooler dry air. Thus expect Tuesday's highs will be around 5 degrees below normal despite having abundant sunshine. Based on the ensembles plus latest GFS and ECMWF solutions expect high amplitude upper trough axis to move into eastern Arizona by late Wednesday afternoon with west to southwest winds ahead of it initially bringing warmer mostly dry weather to the CWA. However 120 kt jet streak in system's western quadrant will cause trough to further amplify and dig southward with likely closed low formation just south of the border. Trough will subsequently move across the area on Thursday with attendant upward dynamic forcing via DPVA. Cold air aloft associated with system will also make air mass very weakly unstable with these factors producing areas of rain and snow. Given the continental wind trajectories moisture will be limited causing precipitation amounts to be mostly light. However several inches of snow may occur over a few mountain locations above 7000 feet. Trough will be east of the CWA by early Friday with northerly winds behind it bringing dry weather and below normal temperatures for Friday. Continued subsidence and sunshine will support dry weather with a warming trend Saturday and Sunday. && .FIRE WEATHER... We'll see windy conditions today along with isolated rain and snow showers. A quick moving upper level system will swing by this afternoon, generating winds of 25 to 35 mph across much of the area. A few rain showers and snow showers above 7500 feet will also be possible. Min RH will be 30-40% this afternoon with Very Good to Excellent ventilation. Temperatures will be slightly cooler than the past few days. The rest of the week will feature cooler temperatures, especially on Thursday as we expect the arrival of another cold front from the north and more precipitation chances. While we could see brief precipitation today and Thursday, significant wetting rains are unlikely and fuels should remain close to their current state of saturation. At the moment, next weekend looks to be dry. && .PRELIMINARY POINT TEMPS/POPS... El Paso 64 38 58 34 / 20 10 0 0 Sierra Blanca 62 34 55 29 / 10 10 0 0 Las Cruces 61 32 56 30 / 20 10 0 0 Alamogordo 61 31 56 28 / 20 20 0 0 Cloudcroft 41 22 38 21 / 30 30 0 0 Truth or Consequences 59 31 56 30 / 30 20 0 0 Silver City 52 30 53 30 / 30 10 0 0 Deming 61 29 58 28 / 20 10 0 0 Lordsburg 59 30 57 30 / 20 0 0 0 West El Paso Metro 64 38 58 35 / 20 10 0 0 Dell City 66 31 58 26 / 10 10 0 0 Fort Hancock 67 36 60 30 / 10 10 0 0 Loma Linda 59 35 52 33 / 10 10 0 0 Fabens 66 37 59 33 / 10 10 0 0 Santa Teresa 63 33 56 30 / 20 10 0 0 White Sands HQ 62 37 57 33 / 20 10 0 0 Jornada Range 61 30 56 28 / 20 10 0 0 Hatch 62 30 57 27 / 20 10 0 0 Columbus 62 34 58 30 / 20 10 0 0 Orogrande 62 32 56 28 / 20 10 0 0 Mayhill 55 29 50 25 / 20 20 0 0 Mescalero 51 25 47 23 / 40 30 0 0 Timberon 51 24 46 22 / 30 30 0 0 Winston 52 29 51 28 / 30 10 0 0 Hillsboro 59 29 57 27 / 30 10 0 0 Spaceport 59 28 55 26 / 30 10 0 0 Lake Roberts 52 26 54 25 / 50 10 0 0 Hurley 56 28 56 27 / 30 10 0 0 Cliff 59 23 59 23 / 30 10 0 0 Mule Creek 54 29 55 29 / 40 10 0 0 Faywood 57 29 56 28 / 20 10 0 0 Animas 61 31 59 30 / 20 0 0 0 Hachita 61 29 58 27 / 20 0 0 0 Antelope Wells 63 31 61 30 / 20 10 0 0 Cloverdale 57 34 56 34 / 20 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 26
Hazardous weather outlook, Jan 27, 6:03 AM MST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 603 AM MST Mon Jan 27 2020 NMZ401-403>414-416-417-TXZ418>424-281315- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 603 AM MST Mon Jan 27 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Windy conditions will make travel hazardous for high profile vehicles today into tonight. Winds of 25 to 35 mph are expected this evening, with stronger wind gusts possible along mountain gaps and passes. Unsecured outdoor objects may blow away. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lowland rain and mountain snow showers are possible on Thursday with the arrival of a cold front. Slick roads and icy conditions could impact travel and outdoor activities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-415-281315- Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- 603 AM MST Mon Jan 27 2020 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Windy conditions will make travel hazardous for high profile vehicles today into tonight. Winds of 25 to 35 mph are expected this evening, with stronger wind gusts possible along mountain gaps and passes. Winds are expected to remain gusty throughout tonight. Unsecured outdoor objects may blow away. Isolated snow showers are possible this afternoon, with light accumulations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Mountain snow showers are possible on Thursday with the arrival of a cold front. Slick roads and icy conditions could impact travel and outdoor activities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.